MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52270
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a right lower extremity angiogram, the advance 35 lp low profile balloon catheter ruptured after inflation over the rated burst pressure (rbp) of 10 atmospheres (atm).The patient was a (b)(6) year old, non-obese male.The left groin was accessed with a 6 french (fr) sheath up and over to the right common femoral artery (cfa).A stiff glide wire was used down the superior femoral artery (sfa) status post 1.5mm crown csi atherectomy device.The complaint device was used for pre-dilation of the vessel and was inflated in the popliteal artery/distal sfa and overlapping inflations in the mid sfa and proximal sfa.The second two inflations were at 16 atm which is above the rbp.The vessels were severely calcified and on the third inflation at 16 atm, the complaint device ruptured longitudinally.The advance 35 lp low profile balloon catheter was exchanged out for a different balloon for post dilation of the vessel after the stent was deployed.Per the complainant, the procedure was completed successfully.No portion of the complaint device remained in the patient's anatomy and no additional procedures were required.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a kink, which was noted a distance of 2.2 cm proximal to the proximal balloon bond.A leak was also noted in the catheter at a distance of 6 mm proximal to the proximal balloon bond.The balloon did not appear to have ruptured.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7554114
Report Number1820334-2018-01560
Device Sequence Number179210
Product Code DQY
UDI-Device Identifier10827002522708
UDI-Public(01)10827002522708(17)201106(10)8351830
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52270
Device Catalogue NumberPTA5-35-135-6-14.0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/21/2018
Supplement Date Received by Manufacturer09/06/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR ANSEL SHEATH, 0.35 STIFF ANGLED UNIGLIDE WIRE; 6FR ANSEL SHEATH, 0.35 STIFF ANGLED UNIGLIDE WIRE
Patient Age66 YR